Alert archive / Florida / Flash Flood Warnings in 2007

Flash Flood Warning 1, NWS Tampa Bay, FL

October 2, 2007Hillsborough County, Manatee County, Florida

NWS Tampa Bay, FL issued this flash flood warning at Oct 2, 2007, 10:28 PM EDT for Hillsborough County, Manatee County, Florida. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 2, 2007, 10:28 PM EDT (02:28 UTC)
Expired
Oct 2, 2007, 11:30 PM EDT
In force
62 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon
Flood severity
None

Counties Hillsborough County, FL, Manatee County, FL

The radar

The Tampa radar (KTBW), 26 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 2.5 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2007-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 88 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2007-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
88 J/kg
Mixed-layer CIN
-158 J/kg
Mixed-layer LCL
1063 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-93 m²/s²
0-3 km storm-relative helicity
-21 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS52 KTBW 030231
FFWTBW
FLC057-081-030330-
/O.NEW.KTBW.FF.W.0001.071003T0228Z-071003T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1028 PM EDT TUE OCT 2 2007

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN MANATEE COUNTY IN FLORIDA.
  SOUTHEASTERN HILLSBOROUGH COUNTY IN FLORIDA.

  LOCATIONS AFFECTED INCLUDE...DUETTE AND FORT LONESOME.

* UNTIL 1130 PM EDT

* AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  TORRENTIAL RAIN OF THREE INCHES PER HOUR FROM A THUNDERSTORM       
  OVER THE WARNED AREA.  RADAR HAS ESTIMATED AT LEAST 6 INCHES OF    
  RAIN SINCE EARLIER THIS EVENING...AND STORM TOTALS IN EXCESS OF 8  
  INCHES ARE POSSIBLE ESPECIALLY NEAR THE MANATEE AND HARDEE COUNTY  
  LINE...INCLUDING DUETTE. THE RAIN GAGE AT THE RIVER STAGE LOCATION
  NEAR MYAKKA HEAD...NEAR THE HEADWATERS OF THE MANATEE RIVER...HAS  
  REPORTED MORE THAN 6 INCHES.  


A RIVER FLOOD WARNING WILL BE ISSUED SHORTLY FOR THE MANATEE RIVER 
AT MYAKKA HEAD. RESIDENTS LIVING ALONG THE MANATEE RIVER NEAR THE 
HEADWATERS AS WELL AS DOWNSTREAM TOWARD MANATEE DAM SHOULD MOVE TO 
HIGHER GROUND NOW

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS TO RISE.

DONT BECOME A STATISTIC. TURN AROUND...DONT DROWN

&&

LAT...LON 2776 8221 2777 8206 2747 8205 2748 8220
TIME...MOT...LOC 0228Z 180DEG 0KT 2761 8210

$$

88

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this flash flood warning went out at Oct 2, 9:28 PM EDT, 1 hour earlier.

Area forecast discussion, Oct 2, 9:28 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
928 PM EDT TUE OCT 2 2007

.DISCUSSION...A CONVERGENT AREA ACROSS SOUTHERN HILLSBOROUGH AND
EASTERN MANATEE COUNTIES CONTINUES TO PRODUCE SHOWERS AND
THUNDERSTORMS THERE. RAINFALL TOTAL ESTIMATES ACROSS THAT AREA ARE
3-4 INCHES WITH SOME SPOTTER REPORTS OF 5 INCHES. NO FLOODING
PROBLEMS HAVE BEEN REPORTED HOWEVER. LIGHT RAIN EXTENDS ACROSS
NORTHERN HILLSBOROUGH NORTH THROUGH LEVY COUNTY FROM THE REMNANT
TRAINING SHOWERS AND BLOW OFF. CONVERGENT AREA LOOKS LIKE IT WILL
HOLD STRONG FOR ANOTHER COUPLE OF HOURS AS CELLS CONTINUE TO MERGE
SOUTH AND EAST OF THE AREA...BUT SHOULD DIMINISH AFTER MIDNIGHT AS
THE LOW IN THE GULF TO THE SW OF THE STATE CONTINUES TO SHIFT WEST
AWAY FROM THE AREA. WILL UPDATE ZONES TO ADJUST POPS AND WEATHER
WORDING BUT REST OF FORECAST ON TRACK WITH LOWS EXPECTED IN THE
LOWER TO MID 70S.

&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS SHOULD GRADUALLY
WIND DOWN OVERNIGHT THEN REFORM DURING THE MIDDAY AND AFTERNOON
HOURS ON WEDNESDAY. THESE SHOWERS AND THUNDERSTORMS WILL BE
ACCOMPANIED BY MVFR/LOCAL IFR CEILINGS AND VISIBILITIES...ALONG
WITH SOME WIND GUSTS UP TO 25 KNOTS. THERE MAY ALSO BE SOME AREAS
OF IFR CEILINGS IN LOW CLOUDS LATE TONIGHT INTO EARLY WEDNESDAY
MORNING. OTHERWISE...VFR CONDITIONS ARE EXPECTED.

&&

.MARINE...BUOY 42036 STILL REPORTING WINDS AROUND 20 KNOTS WITH
GUSTS UP TO 30 KNOTS AND SEAS OF 9 FEET THIS EVENING SO HAVE
EXTENDED THE SCA IN PLACE FOR THE NORTHERN AND CENTRAL OFFSHORE
WATERS THROUGH 4AM WED MORNING. HAVE ALLOWED THE SCEC FOR THE REST
OF THE WATERS TO EXPIRE THOUGH AS WINDS AND SEAS HAVE SUBSIDED.
WILL ADJUST THE WIND WORDING FOR THE UPDATE BUT REST OF FORECAST
LOOKS ON TRACK.

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 4 AM EDT WEDNESDAY FOR ENGLEWOOD TO
     TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE
     RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE...24
LONG TERM/AVIATION...69
Hazardous weather outlook, Oct 2, 4:52 AM EDT, 17 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
452 AM EDT TUE OCT 2 2007

FLZ039-042-043-048>052-055>057-060>062-065-021500-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
452 AM EDT TUE OCT 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY.

...THUNDERSTORM IMPACT...
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AS A
WARM FRONT MOVES ACROSS THE STATE FROM THE EAST. HEAVY RAINS...BRIEF
GUSTY WINDS...AND OCCASIONAL CLOUD TO GROUND LIGHTNING ARE EXPECTED
AS THESE CELLS MOVE TOWARD THE NORTHWEST. IN ADDITION AN ISOLATED
TORNADO IS POSSIBLE NEAR THE FRONTAL BOUNDARY. THIS MORNING THE
FRONT WILL BE FOCUSED OVER THE CENTRAL PENINSULA. LATER THIS
AFTERNOON...EXPECT THE FOCUS TO SHIFT TO THE NATURE COAST COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
DRY AIR WRAPPING AROUND AN UPPER LEVEL LOW CURRENTLY IN THE
SOUTHEAST GULF WILL LIMIT STORM COVERAGE WEDNESDAY...BUT AREA WILL
STILL SEE SCATTERED SHOWERS GIVEN AMPLE LOW LEVEL MOISTURE. THE
BEST COVERAGE IS EXPECTED ALONG THE WEST COAST FROM TAMPA BAY SOUTH
LATE IN THE AFTERNOON. BRIEF GUSTY WINDS...HEAVY RAINS...AND
OCCASIONAL CLOUD TO GROUND LIGHTNING ARE POSSIBLE AS WELL AS AN
ISOLATED WATERSPOUT OR FUNNEL CLOUD CAUSED BY INTERACTIONS BETWEEN
THE WEST COAST SEABREEZE AND ANY OUTFLOW BOUNDARIES FROM STORMS.

DEEP MOISTURE WILL RETURN THURSDAY THROUGH MONDAY PROVIDING A
SLIGHTLY BETTER CHANCE FOR SHOWERS AND STORMS. THE MAIN THREATS
EACH DAY WILL BE HEAVY RAINS...BRIEF GUSTY WINDS...AND FREQUENT
AND DANGEROUS CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

SHARP

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 10:47 PM EDTRiver Flood WarningTBWHillsborough37 hr
Oct 2, 10:47 PM EDTRiver Flood WarningTBWManatee47 hr
Oct 3, 7:07 AM EDTRiver Flood WarningTBWManatee35 hr
Oct 3, 7:07 AM EDTRiver Flood WarningTBWManatee8 hr

Nearby

Flash Flood Warnings in Florida, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.